MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 LEG BAG WITH FLIP-FLO VALVE

C.R. BARD, INC. (COVINGTON) -1018233 LEG BAG WITH FLIP-FLO VALVE
Model Number 151932
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that customer did not like the leg bags (using 151932).Stated that the urine did not flow into the leg bag as easy as it did into the drainage bag.Customer felt pressure and sweats when using the leg bag and believed this was due to the anti-reflux chamber in the leg bag and preferred the chamber on the drainage bags.Representative discussed customer about troubleshooting tips for vapor locked drainage bags.Recommendations were to exercise bag to release vapor lock, checking for kinks, proper position of bag, and to ensure tubing was not clamped off.Suggest disconnecting and reconnect bag to release vapor lock.Bd used a gas to sterilize these products, which draws air out causing the sides of bags to cling together.Vapor lock can be partial or complete interruption of flow of a fluid.Per follow up on 01jul2021, customer still having issues with the bags vapor locking.Also stated that the leg bags need something that prevents back flow like the 32oz drain bags.Customer experienced a urinary tract infection, and was treated by the doctor with antibiotics because of the backflow from the leg bag.Customer stated that even after urine was releases from the bag, there was urine stuck in the tube of the bag.Customer asked me to note that if an anti-reflux port was added to the device that the bags would work perfectly.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "improper dimensioning of lever inner diameter".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿1.Separate notches within circles.Pull straps through holes and around leg.2.Position bag on leg with flutter valve at top.3.Attach catheter or extension tubing to top inlet.When wearing bag below knee, attach bard® extension tubing (catalog no.150615 or 4a4194).When using extension tubing, make sure to connect tube at least to the 3rd taper of the connector.4.To empty dispoz-a-bag®, push green lever on flip-flo¿ valve out and down.Important: be sure to reclose flip-flo¿ valve after emptying bag.5.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable, local, state and federal laws and regulations." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that customer did not like the leg bags.Stated that the urine did not flow into the leg bag as easy as it did into the drainage bag.Customer felt pressure and sweats when using the leg bag and believed this was due to the anti-reflux chamber in the leg bag and preferred the chamber on the drainage bags.Representative discussed customer about troubleshooting tips for vapor locked drainage bags.Recommendations were to exercise bag to release vapor lock, checking for kinks, proper position of bag and to ensure tubing was not clamped off.Suggest disconnecting and reconnecting bag to release vapor lock.Bd used a gas to sterilize these products, which draws air out causing the sides of bags to cling together.Vapor lock can be partial or complete interruption of flow of a fluid.Per follow up on 01jul2021, customer still having issues with the bags vapor locking.Also stated that the leg bags need something that prevents back flow like the 32oz drain bags.Customer experienced a urinary tract infection, and was treated by the doctor with antibiotics because of the back flow from the leg bag.Customer stated that even after urine was released from the bag, there was urine stuck in the tube of the bag.Customer asked me to note that if an anti-reflux port was added to the device that the bags would work perfectly.

Brand Name
LEG BAG WITH FLIP-FLO VALVE
Common Device Name
LEG BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12235349
Report Number1018233-2021-04549
Device Sequence Number3682503
Product Code FAQ
UDI-Device Identifier00801741050923
UDI-Public(01)00801741050923
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number151932
Device Catalogue Number151932
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;